My Tinnitus Has Significantly Changed in Character in the Past Weeks

Discussion in 'Support' started by rhwelc, Oct 19, 2021.

    1. rhwelc

      rhwelc Member

      Tinnitus Since:
      4/2021
      Cause of Tinnitus:
      unknown
      I developed tinnitus about 7 months ago. It appears to be sound reactive. For the past 6 months, the tinnitus has varied throughout the day, and varied depending on what I do throughout the day. Get little sleep? Tinnitus way louder, get plenty of sleep? Tinnitus way quieter. Listen to some masking sounds for a couple hours? tinnitus lower, wear earplugs all day? Tinnitus way lower.

      About 3 weeks ago this totally changed, now my tinnitus is a constant 5/10 all day long from the moment I wake up to the moment I go to sleep. Nothing seems to alter it. I can wear earplugs which helps while I have them in. The tinnitus masking sounds I had been using for the last several months are only about half as effective, and I have to listen to them louder, and the second i turn it off the tinnitus is back at 5/10.

      I've been pretty bummed out by this whole tinnitus thing, and having it change character is scaring me. I had some hope it would go away before because i would have like 5 days in a row where my tinnitus was only 2/10, and i thought "i can live with this if it stays like this". I felt like I had positive behaviors I could work towards to get better.

      This 5/10 with nothing altering it at all is not helping my mental state at all. I've had a really hard time working. I should probably just keep the earplugs in all day while I'm not sleeping.

      Here is an example graph of what I mean:

      WygtNqj.png
       
    2. AUTHOR
      AUTHOR
      rhwelc

      rhwelc Member

      Tinnitus Since:
      4/2021
      Cause of Tinnitus:
      unknown
      About a week ago I woke up and my tinnitus had changed in pitch a lot. From around 13 kHz to much lower. The only thing abnormal about the previous day was I took an anti-allergy pill (Zyrtec) which I hadn't taken since my tinnitus started a year and a couple months ago. Like I would say my tinnitus went from a steady 5/10 to 6/10.

      I woke up today, 8 days later, totally normal day, plenty of sleep, and my tinnitus has lowered in pitch yet again. I was just messing around with a tone generator and it seems like it's now at about 2.5 kHz.

      No clue where this is going. It's much more annoying at this pitch, but not sure if I'm just not habituated yet or what.

      Scared these changes are part of a degradation process that's going to leave me in a bad place.
       
      • Hug Hug x 2
      • Useful Useful x 1
    3. ringingfeet

      ringingfeet Member

      Tinnitus Since:
      01/12/2019
      Cause of Tinnitus:
      Noise Trauma
      Hey,

      Your situation sounds very similar to mine.

      Mine has steadily gotten worse over the years. At first I could ignore it in some situations. But since a year or so it is ever present.

      I can only give you words of encouragement.

      Mentally I was in a terrible place. Since a while I have realized it’s not going to get better. The only thing I can do is enjoy life but be very careful and not complacent around sound.

      Since that realization I’ve been doing much better.

      Since your tinnitus is kind of new, I would advise you to give your ears a rest and don’t be ashamed to use earplugs in safe (for other people) situations.

      Let’s hope for some relief in a few years.

      Stay safe.
       
    4. AUTHOR
      AUTHOR
      rhwelc

      rhwelc Member

      Tinnitus Since:
      4/2021
      Cause of Tinnitus:
      unknown
      Thanks. Yeah, I wear noise cancelling headphones pretty much all day. With this new change I've been having to listen to one of those tinnitus videos basically all day to keep my anxiety about it down. I mean the the last time it got worse it stayed worse, so I've started trying to accept this new change. I'll continue to deal with it and it's not so bad, and if it ever does get so bad I'll take Xanax and listen to masking sounds 24/7 if I have to until one of these regenerative medicine drugs gets approved.
       
    5. tormentingtandh

      tormentingtandh Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Azithromycin
      How are you doing now? I am considering taking Zyrtec for another medical issue I have but I’m so scared as I react ototoxically to everything I take. But I’m desperate for relief of pain I’m having which is said to perhaps be alleviated by Zyrtec.

      Did your new tinnitus tone dissipate? Would you urge me to not take that Zyrtec med?
       
    6. Bill_
      Insomnious

      Bill_ Member

      Location:
      Germany
      Tinnitus Since:
      04/1998
      Cause of Tinnitus:
      1. loud Concert | 2. loud club | 3. tympanometry
      You should definitely stop using noise-canceling headphones. If you search this forum you’ll find they have aggravated tinnitus for quite a few people here...
       
    7. Kowalski

      Kowalski Member

      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      Too much music
      I had something similar happen to my tinnitus after taking Zyrtec. The same evening the frequency changed from a low background, almost not audible, sinus tone, up to a much louder 1400 Hz.

      It has since been the same frequency but the intensity varies. It seems that tinnitus is a possible side effect from Zyrtec.
       
    8. tormentingtandh

      tormentingtandh Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Azithromycin
      Thank you for responding. I will stay away from Zyrtec then. I appreciate your input. I’m so sorry. My loudness has also increased in the past month. Horrible now. I cannot sleep hardly at all. I can’t stand it. I’m going out of my mind.
       
    9. Static Sophie 73

      Static Sophie 73 Member

      Tinnitus Since:
      08/2002
      Cause of Tinnitus:
      Medication
      Given your tinnitus has just started in recent times - might it be due to the COVID-19 vaccinations? Tinnitus is a side effect and it’s not a ‘rare’ one.
       
Loading...

Share This Page